MAUDE Adverse Event Report: CONMED CORPORATION INFINITYTM ANTEROMEDIAL GUIDE L 9/10MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

CONMED CORPORATION INFINITYTM ANTEROMEDIAL GUIDE L 9/10MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number KBL191
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The alleged broken kbl191 is not expected to be returned for evaluation and review.This complaint of broken device is unable to be verified and a root cause cannot be determined.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 4 complaints, regarding 4 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: warnings: do not use excessive force on instruments to avoid damage or breakage during use.Do not use instruments to pry, as bending or breakage may occur.Do not use improperly or with excessive force, as accuracy may be compromised.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the kbl191 was being used during a acl reconstruction on 6aug20 when the device was "inserted guide per recommendations and the shaft snapped in half.Fragment was lodged in joint but easily removed with grasper.Delay of 1-min to remove fragment." there was no report of injury to the patient.There was no medical intervention or hospitalization caused by the event.The patient was reported as now recovering.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Corrected data: this data was updated accordingly since the device has been returned and evaluated: h3 - device has been evaluated by mfg.H6 - codes for type of investigation, investigation findings and investigation conclusion updated.H10 - includes evaluation statement of device.Manufacturing narrative: the returned device was evaluated, and examination found the device broken off at the welded shaft.Critical dimensions were inspected per print kbl191 and could not find any discrepancies.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
INFINITYTM ANTEROMEDIAL GUIDE L 9/10MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd.
largo FL 33773
MDR Report Key10479809
Report Number1017294-2020-00364
Device Sequence Number2628346
Product Code LXH
UDI-Device Identifier30845854902305
UDI-Public(01)30845854902305(11)200710(10)1105117
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKBL191
Device Catalogue NumberKBL191
Device Lot Number1105117
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2020
Initial Date Received by Manufacturer 08/06/2020
Supplement Date Received by Manufacturer09/18/2020
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date10/09/2020
Patient Sequence Number1
Patient Weight62